Alert archive / Texas / Freeze Warnings in 2013

Freeze Warning 2, NWS Brownsville, TX

December 6, 2013Brooks County, Jim Hogg County, Kenedy County, Texas

NWS Brownsville, TX issued this freeze warning at Dec 6, 2013, 4:17 AM CST for Brooks County, Jim Hogg County, Kenedy County, Texas. It took effect at Dec 7, 2013, 1:00 AM CST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 2013, 4:17 AM CST (10:17 UTC)
In effect from
Dec 7, 2013, 1:00 AM CST
Expired
Dec 7, 2013, 3:12 AM CST
In force
2 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX

The radar

The Corpus Christi radar (KCRP), 110 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2013-12-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2013-12-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
359 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 061017
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
417 AM CST FRI DEC 6 2013

...LIGHT FREEZING CONDITIONS NORTHERN RANCH LANDS...

.ARCTIC HIGH PRESSURE CONTINUES TO MOVE SOUTH WITH TEMPERATURES
STEADILY FALLING TODAY AND TONIGHT. FREEZING TEMPERATURES ARE
BECOMING A HIGHER PROBABILITY OVER THE NORTHERN RANCH LANDS OF JIM
HOGG BROOKS AND KENEDY COUNTIES. 

TXZ249>251-061900-
/O.NEW.KBRO.FZ.W.0002.131207T0700Z-131207T1700Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
417 AM CST FRI DEC 6 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 11 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 11 AM CST SATURDAY. 

* TEMPERATURE...28 TO 32 DEGREES FOR AT LEAST 3 TO 9 HOURS. 

* TIMING...BETWEEN 1AM TO 11 AM SATURDAY. 

* IMPACT...SENSITIVE PLANTS AND VEGETATION ALONG WITH ANIMALS WILL
  BE STRESSED BY THE COLD TEMPERATURES. SHORT DURATION AND MINIMAL
  FREEZE SHOULD NOT IMPACT PIPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A WIDESPREAD
AREA.

 RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
2 follow-up statements
000 
WWUS74 KBRO 061739
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1139 AM CST FRI DEC 6 2013

...LIGHT FREEZING CONDITIONS ACROSS THE NORTHERN RANCH LANDS...

.ARCTIC HIGH PRESSURE CONTINUES TO MOVE SOUTH WITH TEMPERATURES
STEADILY FALLING THROUGH TONIGHT. FREEZING TEMPERATURES ARE
BECOMING A HIGHER PROBABILITY OVER THE NORTHERN RANCH LANDS OF
JIM HOGG...BROOKS AND KENEDY COUNTIES.

TXZ249>251-071000-
/O.CON.KBRO.FZ.W.0002.131207T0700Z-131207T1700Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
1139 AM CST FRI DEC 6 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 11 AM CST
SATURDAY...

* TEMPERATURE...28 TO 32 DEGREES FOR SEVERAL HOURS.

* TIMING...BETWEEN 1AM TO 11 AM SATURDAY.

* IMPACT...SENSITIVE PLANTS AND VEGETATION ALONG WITH ANIMALS 
  WILL BE STRESSED BY THE COLD TEMPERATURES. SHORT DURATION AND 
  MINIMAL FREEZE SHOULD NOT IMPACT PIPES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE EXPECTED TO FALL
TO BETWEEN 28 AND 32 DEGREES FOR 2 OR MORE HOURS OVER A
WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

&&

$$
000 
WWUS74 KBRO 070912
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
312 AM CST SAT DEC 7 2013

...TEMPERATURES NOT REACHING FREEZING...

.CLOUD COVER AND A STRONGER SOUTHWEST FLOW IN THE MIDDLE LAYER OF
THE ATMOSPHERE ARE KEEPING TEMPERATURES FROM DROPPING TO THE
FREEZING MARK AND HAVE REMAINED NEARLY STEADY ALL NIGHT.
TEMPERATURES COULD APPROACH FREEZING BY SUNRISE BUT DO NOT EXPECT
DURATION TO BE NO MORE THEN 2 HOURS.

TXZ249>251-071015-
/O.CAN.KBRO.FZ.W.0002.000000T0000Z-131207T1700Z/
JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...HEBBRONVILLE...FALFURRIAS...SARITA
312 AM CST SAT DEC 7 2013

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
FREEZE WARNING. 

TEMPERATURES TO FALL BETWEEN 32-35 DEGREES BETWEEN 4 AND 8 AM.
THIS IS ABOVE FREEZE CRITERIA. 

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this freeze warning went out at Dec 6, 3:59 AM CST, 18 minutes earlier.

Area forecast discussion, Dec 6, 3:59 AM CST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
359 AM CST FRI DEC 6 2013

.SHORT TERM /NOW THROUGH SATURDAY/...COLD AIR TO CONTINUE TO SPILL INTO
THE VALLEY THE NEXT 24-36 HOURS. TEMPERATURES ARE LIKELY TO FALL
OR REMAIN STEADY TODAY THEN BEGIN TO FALL AGAIN TONIGHT. SATURDAY
VERY LITTLE DIURNAL RANGE TO TAKE PLACE WITH 30S TO LOW 40S CWA
WIDE. EMPHASIS IS ON WINTER WEATHER HIGHLIGHTS WITH A FREEZE
WARNING FOR THE JIM HOGG...BROOKS AND KENEDY COUNTIES WITH ZAPATA
POSSIBLY BEING ADDED TO THE MIX IN THE NEXT FORECAST UPDATE. A
WIND CHILL ADVISORY WILL COVER THE ENTIRE CWA SHORTLY AFTER
MIDNIGHT AND GO THROUGH SATURDAY MORNING WITH LITTLE LET UP IN THE
BLUSTERY NORTH WINDS. THE NEXT CONCERN WILL BE RAIN/DRIZZLE AND IF
IT MAKES IT FAR ENOUGH NORTH AND WEST. ISENTROPIC LIFT IS BEST
OVER THE COASTAL REACHES AND ACROSS THE LOWER VALLEY WHERE LIGHT
ECHOS ARE SHOWING UP ON RADAR. MODELS SUGGEST THE ISENTROPIC
UPGLIDE STRENGTHENING LATE TONIGHT INTO SATURDAY AS SOUTHERLY FLOW
INCREASES WITH THE APPROACH OF UPPER TROUGH. PRECIPITATION IS
EXPECTED TO SPREAD NORTHWEST AND THIS PUTS THE NORTHERN RANCHLANDS
ON THE FENCE IF FREEZING RAIN/DRIZZLE DEVELOPS. FORECASTER
CONFIDENCE IS LOW AT THIS TIME WITH NOT ALL MODELS IN AGREEMENT.
GFS IS THE MOST BULLISH WITH THE HIGHER POPS. NAM IS INDICATING
LOWER POPS WITH THE ECMWF TRENDING IN BETWEEN BUT MORE LEANING
WITH THE GFS. WILL CONTINUE TO MONITOR THE COLD AIR AND THE LOW
PROBABILITY OF A FREEZING RAIN ADVISORY OR WARNING FOR FREEZING
RAIN/DRIZZLE ACROSS THE NORTHERN ZONES LATE TONIGHT AND SATURDAY
MORNING.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...ISENTROPIC LIFT
WILL BE ONGOING AT THE START OF THE LONG TERM PERIOD WITH CHANCES
OF LIGHT RAIN AND DRIZZLE MAINLY ALONG AND EAST OF HWY 281. AS IT
STANDS NOW...TEMPERATURES ACROSS BROOKS AND KENEDY COUNTIES WILL
BE ABOVE FREEZING SO NO WINTRY PRECIPITATION EXPECTED. AS SURFACE
LOW PRESSURE DEVELOPS OVER THE WESTERN GULF OF MEXICO...DRIER AIR
WILL WRAP AROUND THE BACKSIDE OF THE SYSTEM WITH PRECIPITATION
CHANCES COMING TO AN END OVER THE WESTERN HALF OF THE AREA SUNDAY
AND MAYBE A FEW PEAKS OF THE SUN BEFORE DUSK. THAT LOW PRESSURE
WILL WEAKEN AS A REINFORCING SHOT OF COLDER AIR WORKS INTO THE
AREA MONDAY. THIS COLD FRONT WILL KNOCK TEMPERATURES DOWN ABOUT 10
DEGREES FROM MONDAY HIGHS IN THE MID 50S TO MID 40S ON TUESDAY.
LIGHT RAIN AND DRIZZLE RETURNS TO THE FORECAST MONDAY AND TUESDAY
FOR THE EASTERN HALF OF THE AREA. FORECAST CONFIDENCE LOWERS AFTER
TUESDAY WITH RESPECT TO A SHORTWAVE ACROSS THE SOUTHWEST CONUS AND
NORTHERN MEXICO. WILL KEEP FORECAST AS IS WEDNESDAY/THURSDAY WITH
WEAK OVERRUNNING AND DRIZZLE ACROSS THE COASTAL COUNTIES AND
COASTAL WATERS.

&&

.MARINE...NOW THROUGH SATURDAY...SMALL CRAFT ADVISORIES REMAIN
IN PLACE WITH STRONG NORTH WINDS PERSISTING THROUGH SATURDAY.
STRONG HIGH PRESSURE BUILDS INTO NORTH TEXAS SATURDAY MORNING WITH
THE PRESSURE GRADIENT PEAKING AT THAT TIME. A SLIGHT LOWERING OF
WINDS AND SEAS COULD OCCUR BY THE END OF THE FORECAST PERIOD.

SATURDAY NIGHT THROUGH TUESDAY...SMALL CRAFT ADVISORIES WILL BE
ONGOING SATURDAY NIGHT AND POSSIBLY INTO SUNDAY AS LOW PRESSURE
DEVELOPS ACROSS THE WESTERN GULF OF MEXICO AND SLOWLY MOVES
NORTHWARD AND LOW PRESSURE STRENGTHENS ACROSS THE HIGH PLAINS.
SUNDAY NIGHT WILL BE A LULL IN THE WINDS BEFORE ANOTHER COLD FRONT
SWEEPS THROUGH AND BRINGS STRONG NORTHERLY WINDS AND SMALL CRAFT
ADVISORIES WITH GALE GUSTS POSSIBLE AS WELL MONDAY NIGHT INTO
TUESDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  50  37  47  41 /  60  60  50  40
BROWNSVILLE          50  37  44  39 /  60  60  50  40
HARLINGEN            49  35  42  37 /  60  50  50  40
MCALLEN              47  36  41  37 /  30  30  40  40
RIO GRANDE CITY      46  36  42  38 /  10  20  40  30
SOUTH PADRE ISLAND   54  42  51  45 /  60  60  50  50

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FREEZE WARNING FROM 1 AM TO 11 AM CST SATURDAY FOR TXZ249>251.

     WIND CHILL ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM CST SATURDAY
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 AM CST SATURDAY FOR
     GMZ130-132-135.

     SMALL CRAFT ADVISORY UNTIL 6 AM CST SATURDAY FOR GMZ150-155-170-
     175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

SHORT TERM...59
LONG TERM...55
GRAPHICS/UPPER-AIR...CAMPBELL
Hazardous weather outlook, Dec 5, 10:30 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1030 PM CST THU DEC 5 2013

TXZ248>257-070430-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1030 PM CST THU DEC 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.

A SHARP CHANGE IN TEMPERATURES IS EXPECTED OVERNIGHT ACROSS DEEP
SOUTH TEXAS AND THE RIO GRANDE VALLEY IN THE WAKE OF THE ARCTIC
COLD FRONT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN ELEVATED RISK OF RIP CURRENTS IS POSSIBLE AT THE BEACHES OF
SOUTH PADRE ISLAND AND AT BOCA CHICA BEACH FRIDAY THROUGH WEDNESDAY.

A SHARP CHANGE IN TEMPERATURES IS EXPECTED FRIDAY WITH VERY COLD
CONDITIONS PERSISTING THROUGH WEDNESDAY OF NEXT WEEK.

WIND CHILL ADVISORIES MAY BE NEEDED SATURDAY MORNING AND NEXT
TUESDAY MORNING. A LIGHT FREEZE IS POSSIBLE TUESDAY AND WEDNESDAY
MORNINGS ACROSS THE RANCH LANDS AND POSSIBLY ACROSS THE UPPER RIO
GRANDE VALLEY.

GMZ130-132-135-150-155-170-175-070430-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1030 PM CST THU DEC 5 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TONIGHT.

SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND LOWER
TEXAS GULF WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LAGUNA MADRE AND THE
LOWER TEXAS GULF WATERS FRIDAY THROUGH LATE FRIDAY NIGHT.
ADDITIONAL SMALL CRAFT ADVISORIES MAY BE NEEDED THIS WEEKEND.

ADDITIONAL SMALL CRAFT ADVISORIES EXPECTED MONDAY THROUGH WEDNESDAY
AS ANOTHER STRONG COLD FRONT SURGES ACROSS THE AREA ON MONDAY WITH
STRONG NORTH WINDS AND BUILDING SEAS.

VERY COLD TEMPERATURES TO MOVE INTO COASTAL WATERS FRIDAY AND
REMAIN IN THE AREA THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 4:08 AM CSTWind Chill AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more53 hr

Nearby

Freeze Warnings in Texas, 2013Every freeze warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.